MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Axios?; gallbladder drainage stent and delivery system

BOSTON SCIENTIFIC CORPORATION Axios?; gallbladder drainage stent and delivery system
Model Number M00553640
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Peritonitis (2252); Blood Protein Abnormal (4595)
Date of Event 12/25/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Block e1: initial reporter city: (b)(6); reported here as this exceeded character limit for designated field.Block h6: imdrf patient code e1024 captures the reportable event of peritonitis.Imdrf patient code e0313 captures the reportable event of the decrease in albumin level imdrf impact code f23 captures the reportable event of the medical intervention performed to address the peritonitis.Imdrf impact code f02 captures the reportable event of death.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was implanted transduodenally to the gallbladder for the treatment of acute cholecystitis during a pancreatic cystic gastric (intestinal) bypass procedure performed on (b)(6) 2025.The axios stent was successfully implanted, and no device-related problems were identified at that time.On (b)(6) 2025; approximately 10 days following the procedure, no improvement in the patient's clinical condition was reported.The patient developed peritonitis and a decrease in albumin level to 1.6 was noted.These events were managed with unspecified conservative treatment.The relationship between the reported peritonitis and the axios stent could not be determined.According to the available information, the patient's general condition had already been poor prior to the procedure and multiple comorbidities were present.The patient subsequently expired, and the reported cause of death was peritonitis.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was implanted transduodenally to the gallbladder for the treatment of acute cholecystitis during a pancreatic cystic gastric (intestinal) bypass procedure performed on (b)(6) 2025.The axios stent was successfully implanted, and no device-related problems were identified at that time.On (b)(6) 2025, approximately 10 days following the procedure, no improvement in the patient's clinical condition was reported.The patient developed peritonitis and a decrease in albumin level to 1.6 was noted.These events were managed with unspecified conservative treatment.The relationship between the reported peritonitis and the axios stent could not be determined.According to the available information, the patient's general condition had already been poor prior to the procedure and multiple comorbidities were present.The patient subsequently expired, and the reported cause of death was peritonitis.
 
Additional Manufacturer Narrative
Block e1: initial reporter city: (b)(6) ; reported here as this exceeded character limit for designated field.G4 (premarket / 510(k) #) was updated.Block h6: imdrf patient code e1024 captures the reportable event of peritonitis.Imdrf patient code e0313 captures the reportable event of the decrease in albumin level imdrf impact code f23 captures the reportable event of the medical intervention performed to address the peritonitis.Imdrf impact code f02 captures the reportable event of death.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported events of death, peritonitis and blood protein abnormal.The complaint device was not returned; therefore, product analysis could not be performed.Death and peritonitis is also noted within the ifu as a possible adverse event associated with the use of the device.Taking all available information into consideration the investigation concluded that there is not enough evidence to determine whether the reported events were related to the device, the patient's condition, procedural factors, physician technique, or other contributing clinical factors.The investigation findings did not lead to a definitive conclusion regarding the cause of the reported events.Without proper evaluation of the device, the most probable contributing cause remains unknown.Device history records review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the complaint device was not returned; therefore, product analysis could not be performed.Labeling review: a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, death and peritonitis is noted within the instructions for use (ifu) as a known possible adverse event related to the use of the device.Similar complaint review: a similar complaint review was completed.There were no emerging trends identified that warrant further action.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
Axios?
Common Device Name
gallbladder drainage stent and delivery system
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key25409730
Report Number3005099803-2026-02324
Device Sequence Number16034017
Product Code QXH
UDI-Device Identifier08714729904588
UDI-Public(01)08714729904588(17)270807(10)37151718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150692
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00553640
Device Catalogue NumberM00553640
Device Lot Number0037151718
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2026
Supplement Report FDA Received Date08/24/2026
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age71 YR
Patient SexFemale